OATAO - Open Archive Toulouse Archive Ouverte Open Access Week

Nonlinear doubly diffusive convection in vertical enclosures.

Bardan, Gérald and Bergeon, Alain and Knobloch, Edgar and Mojtabi, Abdelkader Nonlinear doubly diffusive convection in vertical enclosures. (2000) Physica D: Nonlinear Phenomena, 138 (1-2). 91-113. ISSN 0167-2789

(Document in English)

PDF (Author's version) - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader

Official URL: http://doi.org/10.1016/S0167-2789(99)00195-5


Nonlinear doubly diffusive convection in two-dimensional enclosures driven by lateral temperature and concentration differences is studied using a combination of analytical and numerical techniques. The study is organized around a special case that allows a static equilibrium. The stationary states that bifurcate from this equilibrium are either symmetric or antisymmetric with respect to diagonal reflection. Local bifurcation analysis around the critical aspect ratio at which both modes appear simultaneously is complemented using numerical continuation. Perturbation of this situation to one in which no static equilibrium exists provides important information about the multiplicity of steady states in this system.

Item Type:Article
HAL Id:hal-03604830
Audience (journal):International peer-reviewed journal
Uncontrolled Keywords:
Institution:French research institutions > Centre National de la Recherche Scientifique - CNRS (FRANCE)
Université de Toulouse > Institut National Polytechnique de Toulouse - Toulouse INP (FRANCE)
Université de Toulouse > Université Toulouse III - Paul Sabatier - UT3 (FRANCE)
Other partners > University of California - UC Berkeley (USA)
Laboratory name:
Deposited On:31 Aug 2018 13:43

Repository Staff Only: item control page